advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Oxford, Ohio, USA:

During treatment for DKA [diabetic ketoacidosis], my grandmother started having leg cramps, and her blood sugar went from 800 mg/dl [44.4 mmol/L] to 300 mg/dl [16.7 mmol/L] over two hours. Were these just a sign of old age or were they related to the insulin infusion bringing her sugar level down too quickly?

Answer:

That is pretty fast. However, another issue might be that low potassium, which occurs when patients receive insulin, may have caused the leg cramps. You can also get leg cramps if the muscle begins to swell with rehydration. Hopefully, this will be a temporary situation.

JTL

DTQ-20020111094647
Original posting 13 Jan 2002
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.